Alert archive / Missouri / Tornado Warnings in 2006

Tornado Warning 26, NWS Paducah, KY

March 12, 2006Carter County, Wayne County, Missouri

NWS Paducah, KY issued this tornado warning at Mar 12, 2006, 1:09 AM CST for Carter County, Wayne County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2006, 1:09 AM CST (07:09 UTC)
Expired
Mar 12, 2006, 1:48 AM CST
In force
39 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Carter County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 167 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 6:49 PM CSTTornado WatchSPC7 hr
Mar 12, 1:07 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1322 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 120710
TORPAH
MOC035-223-120815-
/O.NEW.KPAH.TO.W.0026.060312T0709Z-060312T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
110 AM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN CARTER COUNTY IN SOUTHEAST MISSOURI.
  WAYNE COUNTY IN SOUTHEAST MISSOURI.

* UNTIL 215 AM CST.

* AT 110 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES WEST OF
  ELLSINORE...OR ABOUT 22 MILES SOUTHWEST OF PIEDMONT...MOVING
  NORTHEAST AT 45 MPH.

* THE TORNADO IS EXPECTED TO BE...
  NEAR ELLSINORE BY 120 AM CST.
  NEAR MILL SPRING BY 130 AM CST.
  6 MILES NORTHWEST OF WILLIAMSVILLE BY 135 AM CST.
  8 MILES SOUTHEAST OF PATTERSON BY 145 AM CST.
  NEAR GREENVILLE BY 150 AM CST.
  NEAR LOWNDES BY 205 AM CST.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GREATER THAN GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS 
AROUND 70 MPH.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3698 9095 3687 9090 3691 9078 3704 9017
      3709 9023 3731 9034 3700 9088

$$
2 follow-up statements
000 
WWUS53 KPAH 120735
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
134 AM CST SUN MAR 12 2006

MOC035-120744-
/O.CAN.KPAH.TO.W.0026.000000T0000Z-060312T0815Z/
CARTER MO-
134 AM CST SUN MAR 12 2006

...THE TORNADO WARNING FOR CARTER COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAS
MOVED OUT OF THE COUNTY. THEREFORE THE TORNADO WARNING HAS 
BEEN CANCELLED.

LAT...LON 3706 9078 3696 9070 3707 9023 3724 9025
      3731 9034 3724 9065

$$

MOC223-120815-
/O.CON.KPAH.TO.W.0026.000000T0000Z-060312T0815Z/
WAYNE MO-
134 AM CST SUN MAR 12 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM CST FOR WAYNE
COUNTY...

AT 129 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MILL SPRING...OR 
ABOUT 8 MILES SOUTH OF PIEDMONT...MOVING NORTHEAST AT 45 MPH. THIS 
STORM IS EXPECTED TO PASS JUST SOUTH OF PIEDMONT AT 145 AM...AND
NEAR OR JUST NORTH OF GREENVILLE AROUND 200 AM.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3706 9078 3696 9070 3707 9023 3724 9025
      3731 9034 3724 9065

$$
000 
WWUS53 KPAH 120748
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
147 AM CST SUN MAR 12 2006

MOC223-120757-
/O.CAN.KPAH.TO.W.0026.000000T0000Z-060312T0815Z/
WAYNE MO-
147 AM CST SUN MAR 12 2006

...THE TORNADO WARNING FOR WAYNE COUNTY IS CANCELLED...

THE STORM HAS WEAKENED...THEREFORE THE TORNADO WARNING HAS BEEN
CANCELED.

THE STORM MAY STILL PRODUCE GUSTY WINDS...SMALL HAIL AND VERY
HEAVY RAINFALL AS IT TRACKS ACROSS CENTRAL AND EASTERN WAYNE
COUNTY THROUGH 215 AM.

LAT...LON 3706 9078 3696 9070 3707 9023 3724 9025
      3731 9034 3724 9065

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 11, 2:30 PM CST, 10 hours 39 minutes earlier.

Area forecast discussion, Mar 11, 2:30 PM CST, 10 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CST SAT MAR 11 2006

.DISCUSSION...

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...

CONCERNS IN THE SHORT TERM ARE MANY...BUT MAINLY INVOLVE CONVECTIVE
WEATHER WITH POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL TONIGHT
AND EARLY SUNDAY...AND AGAIN SUNDAY NIGHT AND EARLY MONDAY.

BUSY DAY SO WILL TRY TO BE BRIEF.  THERE ARE CONSIDERABLE
DIFFERENCES BETWEEN THE 12Z NAM AND GFS.  THE NAM IS QUICKER TO
BRING EACH ROUND OF SEVERE WEATHER INTO SOUTHEAST MISSOURI IN THE
EVENING...AND FASTER TO SWEEP IT EASTWARD OUT OF THE REGION BY 18Z
THE FOLLOWING THE DAY.  THE GFS ADVERTISES A BEGIN TIME OF 06Z OR
LATER...AND ONLY SLOWLY DRIFTS THE BAND OF CONVECTION EASTWARD
THROUGH THE FOLLOWING DAY.

SEE NO REASON TO BELIEVE A RAPID EASTWARD PROGRESSION OF
CONVECTION...GIVEN NO SURFACE FRONTS AND CONTINUED SOUTHWEST FLOW
ALOFT.  INSTEAD THE GFS/S SOLUTION OF DRIFTING THE CONVECTION SLOWLY
EASTWARD AS THE CORE OF THE LOW LEVEL JET VEERS OVERNIGHT AND
THROUGH THE NEXT DAY SEEMS TO MAKE MORE SENSE.  THE COLD FRONT WILL
BE MORE OF A PLAYER ON SUNDAY NIGHT AND MONDAY...SO THE ACTIVITY
WILL LIKELY BE A BIT MORE PROGRESSIVE IN GETTING OUT OF THE REGION
MONDAY...THAN IT WILL BE SUNDAY.  IF THE GFS IS CORRECT...WE WILL BE
GRUNGED OUT SUNDAY...AND THIS MAY LIMIT INSTABILITY AVAILABLE TO THE
STORMS FOR SUNDAY NIGHT...WHICH MIGHT LIMIT THE SEVERE POTENTIAL.
OF COURSE TEMPERATURES WILL NOT BE A PLEASANT FORECAST EITHER.  WILL
PROBABLY STICK CLOSE TO THE GFS-BASED MAV NUMBERS.

AS FOR SEVERE WEATHER POTENTIAL...STORMS OVER WESTERN MISSOURI AND
ARKANSAS THIS AFTERNOON WILL EVENTUALLY MOVE TOWARD THE REGION LATE
THIS EVENING.  THE LOW LEVEL JET WILL INCREASE TO 40-45KTS AHEAD OF
THE STORMS...LEADING TO PLENTY OF HELICITY FOR ROTATING
UPDRAFTS...HOWEVER...THERE WILL BE LITTLE SHEAR ABOVE THE LLJ.
LAPSE RATES WILL BE RATHER STEEP...ESPECIALLY OVER SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS.

WE ARE GENERALLY EXPECTING LARGE HAIL TO BE THE MAIN THREAT WITH
TONIGHTS EVENT...WITH A LESSER...BUT NOT NEGLIBLE DAMAGING WIND AND
TORNADO THREAT.  THE OVERALL SEVERITY AND COVERAGE OF SEVERE WEATHER
SHOULD DECREASE LATE TONIGHT AS THE ACTIVITY PUSHES INTO SOUTHWEST
INDIANA AND WEST KENTUCKY.

THE MODELS HAVE BACKED OFF ON THE QPF FOR THE EVENT. IT IS DIFFICULT
TO FIND EVEN 1 INCH OF QPF...SO WOULD EXPECT FLOODING PROBLEMS TO BE
TIED TO THE STRONGEST STORMS AND ANY TRAINING OF STORMS...WHICH
COULD BE A PROBLEM OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS.

FOR SUNDAY NIGHTS EVENT...WHICH SHOULD BE THE FINAL EPISODE FOR
AWHILE...THERE WILL MORE FORCING...AND STRONGER WIND
FIELDS...HOWEVER...STILL LITTLE SHEAR IN THE STORM BEARING LAYER.
AS STATED ABOVE...INSTABILITY COULD BE A LIMITING FACTOR IF WE DO
NOT SEE ANY SUNSHINE SUNDAY.  STORMS ARE EXPECTED TO GET GOING OUT
TO THE WEST OF US NEAR THE FRONT IN THE AFTERNOON...AND THEN MOVE
TOWARD THE REGION BY LATE EVENING.  WITH THE FORCING...IT IS
EXPECTED THAT THE STORMS WILL HAVE FORMED ONE OR MORE CLUSTERS
BEFORE THEY MOVE THROUGH OUR REGION.  THIS WILL BRING DAMAGING WINDS
TO THE FOREFRONT WITH THIS EVENT...WITH A LESSER EMPHASIS ON
TORNADOES AND HAIL.  ONCE AGAIN TEMPERATURES MONDAY WILL BE
INTERESTING...GIVEN A SIGNIFICANT FRONTAL PASSAGE AND UNCERTAINTY ON
PRECIPITATION AND CLOUD TRENDS.

GIVEN THE POSSIBLE ORGANIZATION TO THE CONVECTION SUNDAY NIGHT AND
MONDAY...HEAVIER RAINFALL AMOUNTS WILL BE LIKELY...AND WILL NOT BE
AS ISOLATED AS EXPECTED TONIGHT.  SOME AREAS COULD SEE UP TO 2
INCHES BEFORE THINGS COME TO AN END ON MONDAY.  KEEP YOUR MOPS HANDY.

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

IN THE CURRENT LESS INTERESTING EXTENDED...HIGH PRESSURE WILL
GRADUALLY BUILD IN FROM THE NORTHWEST MONDAY NIGHT THROUGH
WEDNESDAY...KEEPING CONDITIONS ACROSS OUR REGION DRY WITH NEAR
SEASONAL TEMPERATURES.  BY WEDNESDAY NIGHT GFS BRINGS A LOW PRESSURE
SYSTEM TOWARD THE MIDDLE MISSISSIPPI VALLEY...MOVING IT ACROSS THE
QUAD STATE THURSDAY INTO THURSDAY NIGHT.  ECMWF IS SIMILAR WITH THE
TIMING BUT FARTHER NORTH WITH THE TRACK.  FOR NOW JUST INTRODUCED
SLIGHT CHANCE POPS ON THURSDAY AND WILL FINE TUNE AS THE EVENT GETS
CLOSER.  BY FRIDAY INTO THE EARLY PART OF THE WEEKEND...HIGH
PRESSURE WILL SLIDE NORTH OF THE AREA KEEPING CONDITIONS DRY AND
SEASONAL. FOR TEMPERATURES...USED A MIX OF MEX VALUES AND HPC
GUIDANCE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BALLARD-CALDWELL-
     CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
     GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BOLLINGER-BUTLER-CAPE
     GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
     SCOTT-STODDARD-WAYNE MO.

IL...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&

DRS/RST
Hazardous weather outlook, Mar 11, 12:13 PM CST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
1213 PM CST SAT MAR 11 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1213 PM CST SAT MAR 11 2006

...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE TONIGHT AND AGAIN
SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER LATE THIS EVENING AND
OVERNIGHT ACROSS SOUTHEAST MISSOURI AND MUCH OF SOUTHERN
ILLINOIS...WHILE A SLIGHT RISK EXISTS FOR SOUTHWEST INDIANA AND
WEST KENTUCKY OVERNIGHT. AS EARLY AS 9 PM THIS EVENING...SEVERE STORMS MAY
BEGIN TO MOVE NORTHEAST ACROSS SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS.
VERY LARGE HAIL WILL BE THE PRIMARY THREAT...BUT DAMAGING WINDS
AND A FEW TORNADOES WILL ALSO BE POSSIBLE. THE STORMS WILL SPREAD
EASTWARD ACROSS SOUTHWEST INDIANA AND WEST KENTUCKY AFTER
MIDNIGHT...BUT THE COVERAGE OF SEVERE WEATHER IS EXPECTED TO
DECREASE WITH TIME OVERNIGHT. HEAVY RAINS WITH THE STORMS WILL
ALSO AGGRAVATE EXISTING FLOODING PROBLEMS THROUGHOUT THE REGION. A
FLOOD WATCH IS ALSO IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A MODERATE RISK OF SEVERE WEATHER THROUGHOUT THE FOUR
STATE AREA SUNDAY NIGHT. CLUSTERS OF SEVERE STORMS ARE EXPECTED TO
MOVE NORTHEAST INTO THE REGION LATE IN THE EVENING AND OVERSPREAD
THE ENTIRE AREA OVERNIGHT. DAMAGING WINDS WILL BE THE PRIMARY
THREAT...AS THE STORM CLUSTERS MOVE THROUGH THE REGION. SOME LARGE
HAIL AND AN ISOLATED TORNADO CANNOT BE RULED OUT. ONCE
AGAIN...HEAVY RAINFALL WILL AGGRAVATE EXISTING FLOOD PROBLEMS
THROUGHOUT THE REGION. A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATE THIS EVENING AND
OVERNIGHT TONIGHT...AND AGAIN LATE SUNDAY EVENING AND OVERNIGHT
SUNDAY NIGHT. SPOTTERS ARE URGED TO REPORT ANY FLOODING PROBLEMS
THEY ENCOUNTER...AS WELL AS ANY SEVERE WEATHER.

DRS

In the hours before

Local storm report, Mar 11, 11:45 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1145 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     HAIL             MCLEANSBORO             38.09N 88.53W
03/11/2006  E1.00 INCH       HAMILTON           IL   TRAINED SPOTTER

&&

MIKEN
Local storm report, Mar 12, 12:12 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1212 AM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 AM     HAIL             7 N PINCKNEYVILLE       38.18N 89.38W
03/11/2006  E1.00 INCH       PERRY              IL   EMERGENCY MNGR

&&

MIKEN
Local storm report, Mar 12, 12:18 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1218 AM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     HAIL             ALBION                  38.38N 88.06W
03/12/2006  E0.75 INCH       EDWARDS            IL   TRAINED SPOTTER

&&

MIKEN
Special weather statement, Mar 12, 12:19 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1219 AM CST SUN MAR 12 2006

ILZ083-085>091-INZ081-082-085>087-KYZ014-018-120730-
GALLATIN IL-GIBSON IN-HARDIN IL-HENDERSON KY-JOHNSON IL-PIKE IN-
POPE IL-POSEY IN-SALINE IL-UNION IL-UNION KY-VANDERBURGH IN-
WARRICK IN-WHITE IL-WILLIAMSON IL-
1219 AM CST (119 AM EST) SUN MAR 12 2006

...LINE OF STRONG STORMS TO MOVE ACROSS SOUTHEAST ILLINOIS INTO
SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY THROUGH 130 AM...

AT 1215 AM...THE LEADING EDGE OF A BROKEN LINE OF THUNDERSTORMS WITH
VERY HEAVY RAIN AND FREQUENT LIGHTNING STRETCHED FROM THE WABASH
RIVER NEAR MOUNT CARMEL...TO HARRISBURG AND COBDEN ILLINOIS. BY 130
AM...THESE THUNDERSTORMS WILL MOVE NEAR WINSLOW AND BOONVILLE
INDIANA...ONWARD TO HENDERSON KENTUCKY AND KARBERS RIDGE ILLINOIS.

A FEW OF THESE STORMS COULD REACH SEVERE LIMITS...WITH DAMAGING
HAIL AND WINDS POSSIBLE...AS WELL AS THE POTENTIAL FOR ISOLATED
TORNADOES. AT THIS TIME...THE GREATEST AREA OF CONCERN FOR TORNADO
DEVELOPMENT IS ACROSS GIBSON AND PIKE COUNTY ILLINOIS...ALONG AND
NORTH OF A OWENSVILLE TO SPURGEON INDIANA LINE.

FURTHER TO THE SOUTH...ACROSS SOUTHEAST ILLINOIS AND NORTHWEST
KENTUCKY...HAIL AND DAMAGING WINDS MAY BE POSSIBLE.

ACROSS ALL OF THIS AREA...HEAVY RAIN IS LIKELY AND MAY PRODUCE
FLOODING OF LOW LYING AREAS AND ROADS.

SMITH
Local storm report, Mar 12, 12:36 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1236 AM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 AM     HAIL             9 N MOUNT CARMEL        38.55N 87.77W
03/12/2006  E0.75 INCH       WABASH             IL   EMERGENCY MNGR

&&

MIKEN
Local storm report, Mar 12, 1:09 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
109 AM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             FREEMONT                36.95N 91.15W
03/12/2006  E1.25 INCH       CARTER             MO   LAW ENFORCEMENT

&&

MIKEN

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:39 PM CSTTornado WarningPAHPerry66 min
Mar 11, 9:41 PM CSTTornado WarningPAHPerry23 min
Mar 12, 12:23 AM CSTTornado WarningPAHCarter52 min
Mar 12, 1:41 AM CSTFlash Flood WarningPAHBollinger, Carter, Perry, Wayne4 hr
Mar 12, 2:25 AM CSTSevere Thunderstorm WarningPAHCape Girardeau, Perry31 min
Mar 12, 2:58 AM CSTSevere Thunderstorm WarningPAHCarter36 min
Mar 12, 3:19 AM CSTSevere Thunderstorm WarningPAHWayne41 min
Mar 12, 3:46 AM CSTTornado WarningPAHWayne29 min
Mar 12, 4:00 AM CSTTornado WarningPAHBollinger34 min
Mar 12, 4:22 AM CSTSevere Thunderstorm WarningPAHCape Girardeau, Scott40 min
Mar 12, 4:30 AM CSTFlash Flood WarningPAHCape Girardeau105 min

Nearby

Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.